Open Access Repository

A representation-theoretic approach to the calculation of evolutionary distance in bacteria

Sumner, JG ORCID: 0000-0001-9820-0235, Jarvis, PD ORCID: 0000-0002-5330-6789 and Francis, AR 2017 , 'A representation-theoretic approach to the calculation of evolutionary distance in bacteria' , Journal of Physics A: Mathematical and Theoretical, vol. 50 , pp. 1-14 , doi: 10.1088/1751-8121/aa7d60.

Full text not available from this repository.

Abstract

In the context of bacteria and models of their evolution under genome rearrangement, we explore a novel application of group representation theory to the inference of evolutionary history. Our contribution is to show, in a very general maximum likelihood setting, how to use elementary matrix algebra to sidestep intractable combinatorial computations and convert the problem into one of eigenvalue estimation amenable to standard numerical approximation techniques.

Item Type: Article
Authors/Creators:Sumner, JG and Jarvis, PD and Francis, AR
Keywords: representation theory, bacteria, evolution, phylogenetics, group theory, genome rearrangement, maximum likelihood
Journal or Publication Title: Journal of Physics A: Mathematical and Theoretical
Publisher: Institute of Physics Publishing Ltd.
ISSN: 1751-8121
DOI / ID Number: 10.1088/1751-8121/aa7d60
Copyright Information:

© 2017 IOP Publishing Ltd

Related URLs:
Item Statistics: View statistics for this item

Actions (login required)

Item Control Page Item Control Page
TOP